# SDR 98ZZZX4143

- Difficulty date: October 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: MHI RJ Aviation Inc, repair station WVER835K
- Aircraft: N235AS
- Make and model: Emb EMB-120RT
- Aircraft serial: 120047
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Frame
- Part number: 12023733001
- Condition: Chafed
- Location: Lt/Rt Nacelle
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON THE LEFT AND RIGHT ENGINE NACELLE'S, THE LEFT HAND, FORWARD HALF FRAME SHOWS SIGNS OF CHAFING.  THIS CHAFING OCCURRED WHERE THE COWLING DOOR MADE CONTACT WITH THE FRAME.  THERE IS NO ANY PROTECTION WHICH PREVENTS THE TWO SURFACES FROM RUBBING TOGETHER.  THE FRAME IS CHAFED IN SEVEN AREAS WITH THE LARGEST AREA BEING 1.6 FEET IN LENGTH, BY 0.1 INCH WIDE, AND .030 INCH DEEP.  TO PREVENT THIS FROM HAPPENING AGAIN, LAYER OF B-HALF PLACED ON THE FRAME SHOULD PROVIDE ENOUGH CUSHION BETWEEN THE DOOR AND THE FRAME TO PROTECT THE TWO SURFACES DURING NORMAL OPERATION.
